MAUDE Adverse Event Report: COLLAGEN MATRIX, INC. NUOSS COLLAGEN; OSTEOGUIDE ANORGANIC BONE MINERAL WITH COLLAGEN BLOCKS

COLLAGEN MATRIX, INC. NUOSS COLLAGEN; OSTEOGUIDE ANORGANIC BONE MINERAL WITH COLLAGEN BLOCKS
Model Number 5099250
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the incorrect product was in the box.As per the distributor's representative from the reporting facility, they stated two patients were treated with the mislabeled product, collatene fibrillar collagen rather than nuoss collagen block.A hhe conducted by the distributor and collagen matrix confirmed the health risk is low.
 
Additional Manufacturer Narrative
Recall 1287163-001-2/11/2022-r has been initiated by the distributor on behalf of the manufacturer.The distributor sent notification to the fda as well as a recall letter to the affected customers on 02/16/2022.The distributor's role includes final packaging and final labeling of the product.Investigation of the event is on-going.
 
Additional Manufacturer Narrative
Additional quality control testing of reserve samples of the actual device that was implanted in the patients met release criteria.Additional information provided by the distributor on 3/22/2022 stated the following: "i wanted to update you regarding a teleconference that i had with sue huddleston today who is the practicing nurse at dr (b)(6) dds dental office.(b)(6) and i discussed both patients that were treated with collatene fibrillar collagen instead of nuoss collagen block.Sue indicated that both patients were doing very well and that she did not feel that a follow-up augmentation procedure would be required.I had asked her about the patient that was seen after the initial appointment, and she indicated that the follow-up did not identify any adverse findings and that the dentist felt that she was progressing well and that her initial pain post procedure was due to being a slow healer.I asked her if she would like me to guide her through the process of filing a medwatch user report and she declined.She did not indicate whether she would file her own.In summary, ms.Huddleston indicated that both patients were doing very well with out any complications due to the use of the collatene fibrillar product.".

Brand Name
NUOSS COLLAGEN
Common Device Name
OSTEOGUIDE ANORGANIC BONE MINERAL WITH COLLAGEN BLOCKS
Manufacturer (Section D)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
Manufacturer (Section G)
COLLAGEN MATRIX, INC.
15 thornton road
oakland NJ 07436
Manufacturer Contact
peggy hansen
15 thornton road
oakland, NJ 07436
MDR Report Key13806244
Report Number2249852-2022-00001
Device Sequence Number4993876
Product Code NPM
UDI-Device Identifier00614950007523
UDI-Public00614950007523
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K043034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Dentist
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2024
Device Model Number5099250
Device Catalogue Number5099250
Device Lot NumberBMBU21A1
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2022
Supplement Date Received by Manufacturer02/15/2022
Initial Report FDA Received Date03/18/2022
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
1287163-001-2/11/2022-R
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown